MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72201881
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during foot and ankle surgery, after using the dynomite, the anchor remained on the patient's body, but the suture was separated.The procedure was completed with a delay of more than 30 minutes using the same device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).H3, h6: part of the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection revealed the device was returned outside of original packaging.The anchor and suture were not returned with the device.The device has been functioned and is still in the released position.No visible damage to the device.A functional evaluation revealed the device functions as expected.The complaint was not confirmed and the root cause could not be determined as the condition in which the device was received did not allow for evaluation of the reported complaint.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11837254
Report Number1219602-2021-01149
Device Sequence Number11034315
Product Code JDR
UDI-Device Identifier03596010619068
UDI-Public03596010619068
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model Number72201881
Device Catalogue Number72201881
Device Lot Number2038424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;